Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 31, 2007, 7:00 PM EDT for Allegheny County, Pennsylvania. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 7:00 PM EDT (23:00 UTC)
- Expired
- May 31, 2007, 8:30 PM EDT
- In force
- 90 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 17 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 312302 FFWPBZ PAC003-010030- /X.NEW.KPBZ.FF.W.0001.070531T2300Z-070601T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 700 PM EDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 830 PM EDT * AT 654 PM EDT...HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS CAN CAUSE FLASH FLOODING IN AND AROUND DOWNTOWN PITTSBURGH. THE RAIN IS DISSIPATING BUT RUNOFF CAN CAUSE FLASH FLOODING UNTIL AROUND 830 PM. WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4045 8008 4044 7994 4055 7993 4055 8008 $$
2 follow-up statements
000 WGUS71 KPBZ 312343 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 737 PM EDT THU MAY 31 2007 PAC003-010030- /X.CON.KPBZ.FF.W.0001.000000T0000Z-070601T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEGHENY PA- 737 PM EDT THU MAY 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR ALLEGHENY COUNTY... AT 733 PM EDT...ALLEGHENY COUNTY EMERGENCY MANAGEMENT REPORTED THAT THERE HAVE BEEN FLOOD PROBLEMS IN AND AROUND THE PITTSBURGH NORTH SIDE. THE HEAVY THUNDERSTORM RAIN HAS ENDED BUT RUNOFF CAN CONTINUE TO CAUSE FLOOD PROBLEMS IN AND AROUND PITTSBURGH UNTIL ABOUT 830 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRYSVILLE AND PITTSBURGH. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4045 8008 4044 7994 4055 7993 4055 8008 $$ LAG
000 WGUS71 KPBZ 010025 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 824 PM EDT THU MAY 31 2007 PAC003-010034- /X.CAN.KPBZ.FF.W.0001.000000T0000Z-070601T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEGHENY PA- 824 PM EDT THU MAY 31 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ALLEGHENY COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH SAYS THE RUNOFF FROM THE HEAVY THUNDERSTORM RAIN HAS SLOWED DOWN AND FLOODING IS NO LONGER A THREAT IN AND AROUND PITTSBURGH. LAT...LON 4045 8008 4044 7994 4055 7993 4055 8008 $$ LAG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:48 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 31, 2:48 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 248 PM EDT THU MAY 31 2007 .SYNOPSIS... WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING MAINLY DRY WEATHER INTO SUNDAY. UPPER RIDGE BREAKS DOWN LATE SUNDAY INTO MONDAY AS CLOSED LOW OVER THE MIDWEST BECOMES A SLOW MOVING OPEN TROF AND MOVES THROUGH THE GREAT LAKES BY TUESDAY. WEAK RIDGING BEHIND THE SHORT WAVE WILL BRING DRY WEATHER WEDNESDAY. && .NEAR TERM /THROUGH FRIDAY/... WEAK UPPER LEVEL RIDGE ACROSS THE DISTRICT WILL BRING SOUTHERLY FLOW TO THE AREA. WARM TEMPERATURES AND INCREASING MOISTURE WILL BE THE RESULT. THE INCREASED MOISTURE WILL BRING A BETTER CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS ON FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... TEMPERATURES WILL REMAIN ABOVE NORMAL INTO SUNDAY IN LOW LEVEL MORE MOIST SOUTHERLY FLOW. WE WILL BE IN THE WARM SECTOR BOTH SATURDAY AND SUNDAY WITH SCATTERED AIRMASS THUNDERSTORMS DURING MAX HEATING ...WITH A SLIGHT CHANCE FOR PCPN AT OTHER TIMES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UPPER CLOSED CUTOFF LOW MOVES TO THE CENTRAL GREAT LAKES SUNDAY EVENING. SUNDAY NIGHT AND ON INTO MONDAY UPPER LOW OPENS INTO A TROUGH AND SLOWLY MOVES ACROSS OUR AREA LATE MONDAY NIGHT. WE REMAIN IN UPPER NORTHWEST FLOW INTO WEDNESDAY WHEN UPPER PATTERN FLATTENS OVER PENNSYLVANIA. IN NORTHWEST FLOW WE GET BACK TO NEAR NORMAL TEMPERATURES FOR MONDAY-WEDNESDAY...HIGHS IN THE MID 70S AND LOWS IN THE MID 50S. ON THURSDAY BACK TO ABOVE NORMAL TEMPERATURES IN SOUTHWEST LOW LEVEL FLOW AS NEXT COLD FRONT APPROACHES FROM THE WEST. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... GENERALLY VFR CONDITIONS WILL CONTINUE DURING THE TAF PERIOD AS HIGH PRESSURE WILL CONTROL THE WEATHER. THERE WILL BE INCREASED LOW LEVEL MOISTURE ON FRIDAY BRINGING AREAS OF MVFR FOG TO THE REGION AROUND DAYBREAK. THE HOT TEMPERATURES AND INCREASED MOISTURE COULD PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS. IFR CONDITIONS ARE POSSIBLE SHOULD A THUNDERSTORM CROSS THE PATH OF AN AIRPORT IN THE AFTERNOON. LOW LEVEL MOISTURE WILL INCREASE AS A SLOW MOVING STORM SYSTEM MOVES ACROSS THE UPPER MS VALLEY AND INTO THE GREAT LAKES OVER THE WEEKEND INTO EARLY NEXT WEEK. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 31, 1:24 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 124 PM EDT THU MAY 31 2007 MDZ001-WVZ023-041-011730- GARRETT-PRESTON-TUCKER- 124 PM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS LARGE HAIL AND STRONG DOWNBURSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-011730- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 124 PM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 4:23 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 423 PM EDT THU MAY 31 2007 OHZ041-312130- COLUMBIANA OH- 423 PM EDT THU MAY 31 2007 ...THUNDERSTORMS... STRONG AND SLOW MOVING THUNDERSTORMS ENTERING PORTION OF SOUTHERN COLUMBIANA COUNTY... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 9 MILES SOUTH OF GUILFORD LAKE STATE PARK...OR ABOUT 2 MILES SOUTHWEST OF MILLPORT...MOVING NORTHEAST AT 10 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL AND VERY HEAVY DOWNPOURS. BECAUSE THESE STORMS ARE MOVING SO SLOWLY...LOCATIONS CAN EXPECT HIGH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... GUILFORD LAKE STATE PARK AND LISBON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 31, 4:40 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 440 PM EDT THU MAY 31 2007 OHZ050-312145- JEFFERSON OH- 440 PM EDT THU MAY 31 2007 ...THUNDERSTORMS... AREA OF STRONG AND SLOW MOVING THUNDERSTORMS DEVELOPING ACROSS NORTHERN JEFFERSON COUNTY... AT 433 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF HAMMONDSVILLE...OR ABOUT 3 MILES SOUTHEAST OF SALINEVILLE...MOVEMENT WAS NEARLY STATIONARY. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL AND VERY HEAVY DOWNPOURS. SINCE THESE STORMS ARE MOVING SO SLOW...LOCATIONS CAUGHT UNDER A STORM CAN EXPECT HIGH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR AS WELL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... HAMMONDSVILLE AND RICHMOND KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 31, 4:46 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 446 PM EDT THU MAY 31 2007 WVZ001-312145- HANCOCK WV- 446 PM EDT THU MAY 31 2007 ...THUNDERSTORMS... STRONG AND SLOW MOVING THUNDERSTORMS DEVELOPING ACROSS NORTHERN HANCOCK COUNTY... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF TOMLINSON RUN STATE PARK...OR ABOUT 3 MILES SOUTH OF WELLSVILLE...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL AND VERY HEAVY RAIN. BECAUSE THESE STORMS ARE MOVING SO SLOWLY...LOCATIONS CAUGHT UNDER A STORM CAN EXPECT HIGH RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME. FREQUENT CLOUD TO GROUND LIGHTING STRIKES AND WIND GUSTS IN EXCESS OF 30 MPH ARE LIKELY. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHESTER...NEW MANCHESTER AND TOMLINSON RUN STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 31, 4:51 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 451 PM EDT THU MAY 31 2007 PAZ020-312145- BEAVER PA- 451 PM EDT THU MAY 31 2007 ...THUNDERSTORMS... AREA OF STRONG THUNDERSTORMS SLOWLY MOVING INTO WESTERN BEAVER COUNTY... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF SHIPPINGPORT...OR ABOUT 3 MILES NORTHEAST OF CHESTER...MOVING EAST AT 5 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL AND VERY HEAVY RAIN. SINCE THESE STORMS ARE MOVING SO SLOW...LOCATIONS CAUGHT UNDER A STORM CAN EXPECT HIGH RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME. FREQUENT CLOUD TO GROUND LIGHTING AND WINDS IN EXCESS OF 30 MPH ARE LIKELY. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLACKHAWK...HARSHAVILLE AND SHIPPINGPORT KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 31, 5:09 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT THU MAY 31 2007 PAZ021-312215- ALLEGHENY PA- 509 PM EDT THU MAY 31 2007 ...THUNDERSTORMS... AREA OF THUNDERSTORMS RAPIDLY DEVELOPING OVER SOUTHERN ALLEGHENY COUNTY... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER BRIDGEVILLE...MOVING EAST AT 5 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND VERY HEAVY RAIN. SINCE THESE STORMS ARE MOVING SO SLOWLY...LOCATIONS CAUGHT UNDER A STORM CAN EXPECT HIGH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY AS WELL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALDWIN...BRIDGEVILLE...CARNEGIE...DOWNTOWN PITTSBURGH...MCKEES ROCKS...MCKEESPORT...MOUNT LEBANON...NORTH SIDE...SOUTH SIDE AND WEST MIFFLIN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 31, 6:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 636 PM EDT THU MAY 31 2007 PAZ021-312330- ALLEGHENY PA- 636 PM EDT THU MAY 31 2007 ...THUNDERSTORMS... THUNDERSTORMS CONTINUE TO PRODUCE VERY HEAVY RAIN OVER PORTIONS OF CENTRAL AND EASTERN ALLEGHENY COUNTY... AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTH OF NORTH SIDE...MOVING EAST AT 5 MPH. THESE STORMS CONTINUE TO PRODUCE VERY HEAVY RAIN OVER THE SAME AREAS. BECAUSE OF THE SLOW MOVEMENT OF THESE STORMS...POOR DRAINAGE FLOODING IS LIKELY AS WELL AS RAPID PONDING OF WATER IN LOW LYING AREAS. IF YOU LIVE NEAR A STREAM...KEEP A CLOSE EYE ON WATER LEVELS AS THEY WILL BE RISING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DOWNTOWN PITTSBURGH...FOX CHAPEL...MCKEES ROCKS...MOUNT LEBANON... NORTH SIDE...PENN HILLS...PERRYSVILLE...SOUTH SIDE...TURTLE CREEK...WEST MIFFLIN AND WILKINSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.